Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 5, 2014, 4:48 AM CDT for Hickman County, Perry County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2014, 4:48 AM CDT (09:48 UTC)
- Expired
- Jun 5, 2014, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hickman County, TN, Perry County, TN
The radar
The Ft Campbell radar (KHPX), 123 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
312
WGUS54 KOHX 050948
FFWOHX
TNC081-135-051245-
/O.NEW.KOHX.FF.W.0006.140605T0948Z-140605T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
448 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
NORTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LINDEN...
* UNTIL 745 AM CDT
* AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM IS VERY POSSIBLE WITHIN THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOBELVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IF YOU ENCOUNTER WATER ACROSS ROADS...PLEASE TURN AROUND DON'T
DROWN...AND CONTACT YOUR COUNTY EMERGENCY MANAGEMENT AGENCY.
&&
LAT...LON 3576 8799 3584 8797 3584 8792 3580 8785
3584 8782 3584 8772 3573 8772 3566 8760
3562 8763 3561 8766 3559 8765 3554 8769
3567 8803 3572 8804
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:02 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 5, 2:02 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 202 AM CDT THU JUN 5 2014 .DISCUSSION... SURFACE FRONT DRAPED WEST TO EAST ACROSS NORTHERN MIDDLE TENNESSEE WITH ONGOING CONVECTION RUNNING SOUTHEASTWARD ALONG AND JUST SOUTH OF FRONT. IR CLOUD TOPS HAVE REMAINED COLD WITH STRONGEST COMPLEX IN MAURY COUNTY AT THIS TIME AND ANOTHER ONE FIXING TO DROP INTO WESTERN MIDDLE TENNESSEE. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HOWEVER LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS. TORNADO WATCH REMAINS FOR A SLIVER OF COUNTIES IN MIDDLE TENNESSEE STRADDLING INTERSTATE 40 FROM WILSON COUNTY WESTWARD TO THE TENNESSEE RIVER. TORNADO WATCH EXPIRES AT 3 AM CDT. SURFACE FRONT WILL SAG SOUTHWARD DURING THE DAY TODAY AND BE ALIGNED ALONG THE ALABAMA BORDER BY 00Z THIS EVENING THEN RETURN NORTHWARD TONIGHT INTO NORTHERN MIDDLE TENNESSEE. A FEW STORMS COULD BE SEVERE OVER SOUTHWESTERN MIDDLE TENNESSEE TODAY. WILL HAVE TO KEEP AN EYE FOR MCS DEVELOPMENT BACK TO OUR WEST TOWARDS KANSAS/OKLAHOMA DURING THE AFTERNOON AND SEE IF IT MIGHT TRY AND MAKE A RUN TOWARD TENNESSEE LATE AFTERNOON AND TONIGHT. UPPER RIDGE CENTERED OVER SOUTH TEXAS WILL DOMINATE MIDDLE TENNESSEE'S WEATHER FOR THE NEXT SEVERAL DAYS AS SHORT WAVES RUN ACROSS THE TOP OF THE RIDGE KEEPING THUNDERSTORM CHANCES ONGOING THIS WEEKEND AND INTO THE FIRST OF NEXT WEEK. BY MONDAY UPPER RIDGE HAS RETROGRADED SOUTHWARD DOWN INTO OLD MEXICO ALLOWING FOR A RATHER BROAD UPPER TROUGH TO DOMINATE MUCH OF THE WORK WEEK. ONCE AGAIN THIS WILL KEEP THUNDERSTORM CHANCES ONGOING THROUGH THE WORK WEEK. SOMEWHAT OF AN UNSETTLED PERIOD FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 86 66 86 66 / 40 20 40 30 CLARKSVILLE 85 64 83 64 / 30 20 40 40 CROSSVILLE 81 59 78 60 / 50 20 20 20 COLUMBIA 87 66 85 66 / 50 30 40 30 LAWRENCEBURG 86 66 86 67 / 50 30 40 30 WAVERLY 85 65 85 65 / 50 30 40 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jun 5, 3:29 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 329 AM CDT THU JUN 5 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-061100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 329 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT. SOME STRONG THUNDERSTORMS MAY BE POSSIBLE OVERNIGHT WITH STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES THE MAIN CONCERNS...MAINLY FOR WESTERN AND SOUTHERN LOCATIONS OF MIDDLE TENNESSEE. ACROSS MAINLY THESE LOCATIONS ALSO...SHOWERS AND THUNDERSTORMS MAY PRODUCE ENOUGH RAINFALL FOR LOCALIZED FLOODING IN POOR DRAINAGE OR LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE WEATHER WILL BE POSSIBLE BOTH THURSDAY AND FRIDAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS EACH DAY. WHILE DIURNALLY DRIVEN THUNDERSTORMS WILL BE POSSIBLE...THUNDERSTORM COMPLEXES MAY DEVELOP UPSTREAM AND MOVE INTO MIDDLE TENNESSEE. THE MAIN THREAT WITH ANY STORMS THAT DEVELOP OR MOVE INTO THE MID- STATE AREA WILL BE DAMAGING STRAIGHT LINE WINDS...HOWEVER...HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jun 5, 3:14 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
314 AM CDT THU JUN 5 2014
TNZ077-079-050845-
COFFEE-GRUNDY-
314 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND GRUNDY COUNTIES...
AT 314 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR TRACY CITY...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PELHAM...COALMONT AND TRACY CITY.
SMALL HAIL...WINDS 40 TO 50...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THESE STORMS.
LAT...LON 3523 8581 3523 8586 3529 8594 3530 8597
3541 8613 3556 8596 3532 8555 3528 8570
3524 8569 3521 8574 3521 8577
31Special weather statement, Jun 5, 3:31 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
331 AM CDT THU JUN 5 2014
TNZ057-050900-
HICKMAN-
331 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY...
AT 329 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HURRICANE MILLS...MOVING
SOUTHEAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...NUNNELLY AND
CENTERVILLE.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3570 8771 3573 8773 3589 8771 3592 8768
3593 8763 3585 8721 3582 8722 3566 8735
3562 8747 3563 8754 3565 8759 3562 8762
3561 8766 3569 8774
27Special weather statement, Jun 5, 3:41 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 AM CDT THU JUN 5 2014
TNZ061-095-050915-
GILES-MARSHALL-
341 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR GILES AND MARSHALL COUNTIES...
AT 341 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS 10 MILES SOUTH OF LEWISBURG...MOVING SOUTHEAST
AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CORNERSVILLE AND FRANKEWING.
SMALL HAIL...WINDS 40 TO 50 MPH...BRIEF HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THESE STORMS.
LAT...LON 3528 8697 3542 8683 3531 8664 3530 8669
3525 8675 3525 8681 3519 8683 3518 8684
31Special weather statement, Jun 5, 3:46 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 AM CDT THU JUN 5 2014
TNZ056>058-050930-
HICKMAN-LEWIS-PERRY-
346 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND PERRY
COUNTIES...
AT 343 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES NORTHEAST OF PARSONS...MOVING
SOUTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LOBELVILLE...PLEASANTVILLE...
KIMMINS AND HOHENWALD.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3576 8799 3583 8798 3585 8796 3584 8794
3584 8792 3580 8785 3582 8784 3584 8780
3567 8742 3545 8761 3573 8803
27Special weather statement, Jun 5, 3:51 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 AM CDT THU JUN 5 2014
TNZ057-058-060-050930-
HICKMAN-LEWIS-MAURY-
351 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND MAURY
COUNTIES...
AT 348 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTERVILLE...WILLIAMSPORT...
HAMPSHIRE AND MOUNT PLEASANT.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3570 8756 3584 8741 3559 8693 3545 8715
3544 8727
27Special weather statement, Jun 5, 4:15 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 AM CDT THU JUN 5 2014
TNZ058-060-061-094-095-051000-
GILES-LAWRENCE-LEWIS-MARSHALL-MAURY-
415 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...
MARSHALL AND MAURY COUNTIES...
AT 411 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SUMMERTOWN...MOVING SOUTHEAST AT 40 MPH.
PEOPLE IN AND AROUND SUMMERTOWN AND LYNNVILLE SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3545 8761 3562 8747 3563 8740 3541 8684
3512 8712
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:15 PM CDT | Special Weather Statement | OHX | Clay | 30 min |
| Jun 4, 10:05 PM CDT | Special Weather Statement | OHX | Sumner | 25 min |
| Jun 4, 10:11 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 49 min |
| Jun 4, 10:32 PM CDT | Special Weather Statement | OHX | Macon | 28 min |
| Jun 4, 10:55 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 35 min |
| Jun 4, 11:09 PM CDT | Tornado Warning | OHX | Dickson, Montgomery | 36 min |
| Jun 5, 12:03 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 42 min |
| Jun 5, 12:31 AM CDT | Special Weather Statement | OHX | Hickman | 29 min |
| Jun 5, 12:55 AM CDT | Special Weather Statement | OHX | Robertson | 50 min |
| Jun 5, 1:03 AM CDT | Special Weather Statement | OHX | Maury, Williamson | 42 min |
| Jun 5, 1:42 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall, Rutherford | 33 min |
| Jun 5, 1:54 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 36 min |
| Jun 5, 2:19 AM CDT | Special Weather Statement | OHX | Hickman, Humphreys | 41 min |
| Jun 5, 2:25 AM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Jun 5, 2:30 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 15 min |
| Jun 5, 3:01 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys | 3 hr |
| Jun 5, 3:14 AM CDT | Special Weather Statement | OHX | Grundy | 31 min |
| Jun 5, 3:31 AM CDT | Special Weather Statement | OHX | Hickman | 29 min |
| Jun 5, 3:37 AM CDT | Flash Flood Warning | OHX | Hickman, Humphreys | 3 hr |
| Jun 5, 3:41 AM CDT | Special Weather Statement | OHX | Marshall | 34 min |
| Jun 5, 3:46 AM CDT | Special Weather Statement | OHX | Perry | 44 min |
| Jun 5, 3:51 AM CDT | Special Weather Statement | OHX | Maury | 39 min |
| Jun 5, 4:15 AM CDT | Special Weather Statement | OHX | Lewis | 45 min |
| Jun 5, 4:19 AM CDT | Areal Flood Advisory | OHX | Perry | 3 hr |
| Jun 5, 4:25 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 50 min |
| Jun 5, 5:02 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 43 min |
| Jun 5, 5:18 AM CDT | Special Weather Statement | OHX | Giles | 27 min |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Dickson, Giles, Hickman, Humphreys, Lawrence, Lewis and 2 more | 5 hr |
| Jun 5, 6:27 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 63 min |
| Jun 5, 6:53 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 37 min |
| Jun 5, 8:15 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry | 3 hr |
| Jun 5, 8:17 AM CDT | River Flood Warning | OHX | Perry | 35 hr |
| Jun 5, 8:20 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Perry, Wayne | 3 hr |
| Jun 5, 8:27 AM CDT | Special Weather Statement | OHX | Williamson | 48 min |
| Jun 5, 8:33 AM CDT | Special Weather Statement | OHX | Lewis | 42 min |
| Jun 5, 9:41 AM CDT | Special Weather Statement | OHX | Giles | 64 min |
| Jun 5, 10:01 AM CDT | Flash Flood Watch | OHX | Dickson, Giles, Hickman, Houston, Humphreys, Lawrence and 6 more | 30 hr |
| Jun 5, 11:03 AM CDT | Flash Flood Warning | OHX | Giles, Hickman, Humphreys, Lawrence, Lewis, Maury and 2 more | 8 hr |
| Jun 5, 1:57 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Perry, Wayne | 5 hr |
| Jun 5, 2:01 PM CDT | Special Weather Statement | OHX | Perry, Wayne | 59 min |
| Jun 5, 2:38 PM CDT | River Flood Advisory | OHX | Giles | 34 hr |
| Jun 5, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Perry, Wayne | 68 min |
| Jun 5, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 53 min |
| Jun 5, 3:30 PM CDT | River Flood Advisory | OHX | Hickman | 3 hr |
| Jun 5, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 33 min |
| Jun 5, 6:39 PM CDT | River Flood Warning | OHX | Hickman | 18 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.